Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

Side effects of prostap injection

I had a final prostap injection 5 weeks ago and have had TRCE and TCRF a week and a half ago. I feel as though I m having a severe period and am still having extreme flushes and night sweats , how long is this likely to last?
Asked On : Tue, 15 Feb 2011
Answers:  2 Views:  1062
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Prostap injection contains the active ingredient leuprorelin acetate, which is a type of medicine known as a gonadorelin (LHRH) analogue. It acts on the pituitary gland in the brain.The pituitary gland produces and stores various hormones, including the sex hormones, luteinising hormone (LH) and follicle-stimulating hormone (FSH). In men, LH released from the pituitary gland causes the testicles to produce testosterone. FSH and testosterone cause the production of sperm by the testicles. The amount of LH and FSH released from the pituitary gland is controlled by another hormone, called gonaderelin (LHRH). Gonadorelin acts on LHRH receptors in the pituitary gland, causing the release of LH and FSH .In women, FSH and LH cause the production of oestrogen by the ovaries and help control the menstrual cycle.
Heavy periods are associated with weakness, giddiness etc. You will need rehydation , hematinics to take care of blood loss.
If your bleeding has not stopped, your Gynec will give you Progesterone formulations like Premolut N.
PLEASE meet your Gynec.

Answered: Mon, 5 Sep 2011
I find this answer helpful
  User's Response
1.administration of leuprorelin in women may cause a temporary increase in symptoms in the first few days of treatment, due to the initial rise in oestrogen levels. This improves with continued treatment as the oestrogen levels decrease.
2.This medicine should cause womens' menstrual periods to stop. If you are still experiencing menstrual bleeds despite treatment, you should consult your doctor.
Answered: Fri, 12 Aug 2011
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor